Tornadoes · United States · Texas · 2006
F1 tornado, Palestine, Texas, December 29, 2006
This F1 tornado ran 4.0 miles across Anderson County on December 29, 2006, touching down at 5:50 PM CST and reaching 50 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- December 29, 2006
- Touchdown
- 5:50 PM CST (23:50 UTC)
- Path length
- 4.0 miles (6.4 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Anderson County
- Touchdown point
- 31.670, -95.730
- Lift-off point
- 31.710, -95.680
- Record number
- 1098
What the Weather Service recorded
A rare winter tornado outbreak occurred on December 29 over portions of North Texas, spawning almost two dozen tornadoes. Very high shear and low instability created an environment favorable for tornadoes. A strong surface low pressure system and warm front located in southern North Texas increased the probablitity for low-level rotation. In addition to tornadoes, severe reports of large hail and flash flooding were widespread.
Structural damage to homes was reported near the intersection of FM 1990 and Highway 294. Roofs were partially removed, trees were blown onto houses, and trees and power lines blown down. One house on CR 2137 just off FM 1990 had the ceiling cave in. In addition, the front porch was completely removed from the house and found in pieces over a hundred yards away. A horse trailer in the backyard was thrown about fifty yards from its original location and landed on its side.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 21:06 UTC and running to 23:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:06 UTC | 23:50 UTC | Tornado Watch | FWD |
| 23:50 UTC | 08:00 UTC | Tornado Watch | FWD |
| 00:00 UTC | 00:45 UTC | Tornado Warning | FWD |
| 01:02 UTC | 01:45 UTC | Tornado Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Dec 29, 5:49 PM CST, 1 minute earlier.
Area forecast discussion, Dec 29, 5:49 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CST FRI DEC 29 2006 .UPDATE... HAVE UPDATED TO REPLACE WATCH 886 WITH WATCH 888. THIS BASICALLY REMOVED A FEW COUNTIES FROM THE WESTERN PART OF WATCH 886 WHERE THE SQUALL LINE HAS ALREADY BEEN THROUGH. ALSO...IT EFFECTIVELY EXTENDED THE TORNADO WATCH UNTIL 2 AM FOR THE SOUTHERN COUNTIES. TORNADO WATCH 887 CONTINUES FOR THE NORTHERN HALF OF NORTH TEXAS THROUGH 8 PM. SQUALL LINE ALONG A LINE FROM WICHITA FALLS...TO GRANBURY...TO KILLEEN REPRESENTS THE BACK EDGE OF THE SEVERE THREAT. EXTRAPOLATION SHOWS IT THROUGH THE METROPLEX AROUND 03-04Z. /13 && .PREV DISCUSSION... /ISSUED 356 PM CST FRI DEC 29 2006/ DISCUSSION... VERY BUSY DAY AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS MUCH OF NORTH TEXAS. OUTRAGEOUS HELICITY VALUES HAVE MORE THAN MADE UP FOR THE LACK OF INSTABILITY...AND WE HAVE HAD SEVERAL REPORTS OF TORNADOES ON THE GROUND. WATER VAPOR SHOWS POTENT UPPER LOW STILL SPINNING IN THE VICINITY OF THE NM/TX/NORTHERN MEXICO INTERFACE. MODELS CONTINUE TO ADVERTISE A SLOW MOVEMENT OF THIS SYSTEM...WITH ENERGY SHOOTING OUT FROM THE BOTTOM OF THE SYSTEM OVER NORTH TEXAS. BESIDES THE OBVIOUS TORNADO THREAT...FLOODING HAS INDEED PROVED TO BE AN ISSUE WITH THE TRAINING TENDENCY EXHIBITED BY THESE CELLS. HAIL SEEMS TO BE HARDER TO COME BY THAN PREVIOUSLY THOUGHT...AND ONLY A FEW REPORTS OF PEA-SIZE HAIL HAVE BEEN RECEIVED. WEAK DRY LINE/COLD FRONT WILL MOVE THROUGH THIS EVENING AND WILL PROVIDE A FOCUS FOR BROKEN SQUALL LINE DEVELOPMENT LATER TONIGHT...WHICH SHOULD IMPROVE CHANCES FOR DAMAGING WINDS AND HAIL. GIVEN THE STRONGLY MERIDIONAL DEEP LAYER KINEMATIC PROFILES...STORM MOVEMENT WILL BE SLOW AND FLOODING WILL CONTINUE TO BE A THREAT. UPPER LOW WILL TAKE ITS TIME TO CLEAR THE AREA...MAKING A SLOW EAST-NORTHEASTWARD PROGRESSION OVER THE NEXT 36 HRS. EXPECT RAIN TO COME TO AN END OVER THE EASTERN SECTIONS BY TOMORROW EVENING EVEN AS UPPER LOW REMAINS IN THE VICINITY...AS MOISTURE BEGINS TO WANE AND THE MID LEVELS OF THE ATMOSPHERE BECOMES DRY SLOTTED. NORTHERN COUNTIES MAY SEE SOME WRAP-AROUND CLOUDS/PRECIP AS WELL. PACIFIC FRONT WILL FINALLY PUSH THROUGH BY LATE SUNDAY/EARLY MONDAY AND WILL NOT HAVE TOO MUCH OF AN IMPACT ON TEMPERATURES. TEMPERATURES WILL MORE LIKELY BE NUDGED TOWARDS MORE NORMAL VALUES FOR THIS TIME OF YEAR (LOWER 50S FOR HIGHS AND LOWER TO MID 30S FOR LOWS) AS SEVERAL SHOTS OF WEAK COLD AIR ADVECTION FILTER INTO THE AREA. NEXT SYSTEM WILL AFFECT NORTH TEXAS IN THE WEDNESDAY THRU FRIDAY TIME FRAME AS A STRONG UPPER LOW EJECTS NORTHEAST FROM NORTHERN MEXICO INTO THE SOUTHERN PLAINS. FOR NOW HAVE CONTINUES 20-40% POPS ACROSS MUCH OF THE AREA UNTIL MORE DETAILS CAN BE PINNED DOWN. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 61 39 57 / 100 20 10 0 WACO, TX 50 62 39 59 / 100 20 10 0 PARIS, TX 54 62 39 54 / 100 50 20 10 DENTON, TX 50 59 38 54 / 100 20 10 0 MCKINNEY, TX 51 61 37 54 / 100 40 20 0 DALLAS, TX 52 62 40 56 / 100 30 10 0 TERRELL, TX 52 62 39 56 / 100 40 10 0 CORSICANA, TX 53 63 40 59 / 100 30 10 0 TEMPLE, TX 49 63 39 61 / 90 20 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/13
Hazardous weather outlook, Dec 29, 3:25 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST FRI DEC 29 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 325 PM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF NORTH TEXAS THIS EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES TOWARDS NORTH TEXAS. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT...AS THE STORM SYSTEM MOVES INTO WEST TEXAS. THE ATMOSPHERE IS PRIMED FOR ROTATING STORMS...AND TORNADOES WILL BE THE MAIN THREAT DURING THE AFTERNOON AND EARLY EVENING HOURS. A TORNADO WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH 8 PM. SEVERAL TORNADOES HAVE ALREADY BEEN REPORTED. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING WINDS TO 60 MPH WILL ALSO BE POSSIBLE...NAMELY WITH A SQUALL LINE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. FINALLY... LOCALLY VERY HEAVY RAINFALL AND FLOODING ARE POSSIBLE THROUGH TONIGHT...AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OCCUR. LOOK FOR THE SEVERE WEATHER AND HEAVY RAIN THREAT TO SHIFT EAST OF INTERSTATE 35 AFTER MIDNIGHT...AS THE COLD FRONT PUSHES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL LINGER OVER THE EASTERN HALF OF NORTH TEXAS THROUGH SATURDAY EVENING...AS AN UPPER LOW ROTATES OUT OF THE AREA AND A COLD FRONT CONTINUES MOVING EAST. SOME LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE. THUNDERSTORM CHANCES WILL RETURN TO THE SOUTHERN HALF OF NORTH TEXAS WEDNESDAY NIGHT AND WILL EXPAND TO INCLUDE ALL OF NORTH TEXAS BY THURSDAY MORNING AS A LARGE UPPER LEVEL LOW APPROACHES THE REGION. THUNDERSTORM CHANCES SHOULD END NORTHWEST TO SOUTHEAST LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING...AND ACROSS AREAS EAST OF INTERSTATE 35 DURING THE OVERNIGHT HOURS. 13
In the hours before
Local storm report, Dec 29, 4:56 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO GROESBECK 31.52N 96.53W
12/29/2006 LIMESTONE TX LAW ENFORCEMENT
*** 1 FATAL, 12 INJ *** 12 INJURED 1 FATALITY NEAR
GROESBECKLocal storm report, Dec 29, 4:58 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO CENTERVILLE 31.26N 95.98W
12/29/2006 LEON TX LAW ENFORCEMENT
BRYAN DPS REPORTS RESIDENCE AND BARN DAMAGED AT FM 2045
AND CR 4025 INTERSECTIONLocal storm report, Dec 29, 5:00 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CST FRI DEC 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO CENTERVILLE 31.26N 95.98W
12/29/2006 LEON TX LAW ENFORCEMENT
BRYAN DPS REPORTS POWER LINES DOWN NEAR OSR AND
NORMANGEESpecial weather statement, Dec 29, 5:13 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST FRI DEC 29 2006 TXZ107-292345- HOPKINS- 513 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HOPKINS COUNTY AT 513 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF WINNSBORO...MOVING NORTH AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3288 9564 3282 9543 3326 9522 3334 9548 92
Special weather statement, Dec 29, 5:26 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST FRI DEC 29 2006
TXZ157-158-300015-
BELL-CORYELL-
526 PM CST FRI DEC 29 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BELL COUNTY
EASTERN CORYELL COUNTY
AT 526 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NORTH OF GATESVILLE...TO SOUTH OF
HARKER HEIGHTS. MOVEMENT WAS NORTH AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...FORT HOOD...
GATESVILLE...HARKER HEIGHTS AND KILLEEN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3093 9780 3089 9762 3157 9760 3169 9770
3162 9783Special weather statement, Dec 29, 5:36 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 536 PM CST FRI DEC 29 2006 TXZ122-135-300000- HENDERSON-VAN ZANDT- 536 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HENDERSON COUNTY SOUTHERN VAN ZANDT COUNTY AT 536 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF ATHENS...MOVING NORTH AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY... CANTON...EUSTACE...MALAKOFF...VAN AND PURTIS CREEK STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3211 9605 3210 9583 3258 9558 3268 9604
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
11.8 hours before the tornado, 196 km from the path. December 29, 2006.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -33 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
Fort Worth, TX (KFWD), 00:00Z
0.2 hours after it, 196 km from the path. December 30, 2006.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 5.5 K/km
The radar
The Dallas/Ft Worth radar (KFWS), 180 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:30 UTC | TORNADO | 13 Nw Jacksonville | Cherokee, TX | NWS STORM SURVEY CONCLUDED THAT A F0 TORNADO TOUCHED DOWN BRIEFLY IN THE SHADY BROOK MOBILE HOME COMMUNITY OFF OF STATE HIGHWAY 346. SEVERAL TREES WERE SNAPPED AND ONE LARGE TREE FELL THROUGH A MOBILE HOME. |
| 21:40 UTC | TSTM WND DMG | 5 W Jacksonville | Cherokee, TX | MULTIPLE REPORTS OF TREES AND POWERLINES DOWN FROM HWY 747 WEST OF JACKSONVILLE NORTHWARD IN CHEROKEE COUNTY. |
| 21:50 UTC | TORNADO | Centerville | Leon, TX | BRYAN DPS REPORTS 2 BARNS DAMAGED ON CR 977 NR CR 210 IN LEON COUNTY |
| 00:02 UTC | TORNADO | 5 Se Cayuga | Anderson, TX | STRUCTURAL DAMAGE IN THE TENNESSE COLONY AND BETHEL AREAS WAS REPORTED. |
| 00:39 UTC | TORNADO | Poynor | Henderson, TX | MOBILE HOME DAMAGED AND BLOWN OFF FOUNDATION. |
| 00:55 UTC | FLASH FLOOD | Kirvin | Freestone, TX | FREESTONE S.O. REPORTS UP TO 2 FEET OF WATER ON HWY 84 IN KIRVIN/WORTHAM AREA |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of December 29, 2006
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 29 | 1:01 PM CST | F1 | Coryell, TX | 4.5 | 100 | $200,000 | ||
| December 29 | 1:20 PM CST | F1 | Erath, TX | 8.0 | 75 | $25,000 | ||
| December 29 | 1:35 PM CST | F0 | Erath, TX | 4.0 | 50 | $15,000 | ||
| December 29 | 1:41 PM CST | F0 | Bosque, TX | 1.0 | 75 | $2,000 | ||
| December 29 | 1:42 PM CST | F2 | Limestone, TX | 20.4 | 400 | 1 | 20 | $1.0 million |
| December 29 | 1:45 PM CST | F0 | Erath, TX | 1.4 | 40 | |||
| December 29 | 1:48 PM CST | F0 | Bosque, TX | 1.5 | 75 | $10,000 | ||
| December 29 | 2:12 PM CST | F0 | Limestone, TX | 3.6 | 35 | $10,000 | ||
| December 29 | 2:53 PM CST | F2 | Bosque, TX | 7.1 | 300 | $400,000 | ||
| December 29 | 3:07 PM CST | F0 | Bosque, TX | 0.7 | 50 | $2,000 | ||
| December 29 | 3:13 PM CST | F0 | Palo Pinto, TX | 2.0 | 50 | $7,000 | ||
| December 29 | 3:15 PM CST | F1 | Madison, TX | 15.9 | 1,320 | 3 | $750,000 | |
| December 29 | 3:23 PM CST | F1 | Brazos, TX | 4.5 | 200 | 3 | $2.8 million | |
| December 29 | 3:25 PM CST | F2 | Hill, TX | 8.0 | 587 | $500,000 | ||
| December 29 | 3:30 PM CST | F0 | Cherokee, TX | 0.1 | 50 | $50,000 | ||
| December 29 | 3:33 PM CST | F0 | Leon, TX | 5.7 | 50 | $5,000 | ||
| December 29 | 3:40 PM CST | F0 | Jack, TX | 1.0 | 30 | |||
| December 29 | 3:45 PM CST | F2 | Johnson, TX | 14.7 | 587 | 12 | $2.0 million | |
| December 29 | 3:45 PM CST | F1 | Smith, TX | 1.5 | 100 | $100,000 | ||
| December 29 | 3:45 PM CST | F0 | Leon, TX | 2.0 | 50 | $35,000 | ||
| December 29 | 4:07 PM CST | F0 | Johnson, TX | 1.3 | 70 | $40,000 | ||
| December 29 | 4:12 PM CST | F0 | Leon, TX | 3.8 | 50 | $5,000 | ||
| December 29 | 4:55 PM CST | F0 | Anderson, TX | 6.7 | 50 | $10,000 | ||
| December 29 | 5:54 PM CST | F0 | Robertson, TX | 3.0 | 50 | |||
| December 29 | 6:34 PM CST | F1 | Henderson, TX | 3.0 | 100 | $2.0 million | ||
| December 29 | 7:30 PM CST | F1 | Anderson, TX | 11.3 | 100 | $30,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.